MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Model Number 3MAXCKIT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the posterior cerebral artery using a penumbra system 3max reperfusion catheter (3maxc), non-penumbra guide catheter, and a guidewire.During the procedure, the physician inserted the 3maxc into the guide catheter and then inserted the guidewire into the 3maxc; however, the guidewire became stuck in the middle shaft of the 3maxc and guide catheter.The 3maxc was therefore, removed out from the guide catheter.Subsequently, the physician flushed the 3maxc on the back table and then inserted the same guidewire into the 3maxc, but again, it became stuck inside the 3maxc.Therefore, the 3maxc was not used for the remainder of the procedure.The procedure was completed using a new 3maxc with the same guide catheter and guidewire.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11760476
Report Number3005168196-2021-00917
Device Sequence Number11898403
Product Code NRY
UDI-Device Identifier00814548016757
UDI-Public00814548016757
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model Number3MAXCKIT
Device Catalogue Number3MAXCKIT
Device Lot NumberF102246
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2021
Initial Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Date Report Sent to FDA01/01/2005